Advertisement

Warning Over High-Dose MDMA 'QDANCE' Tablets Circulating In NSW

NSW Health has issued an urgent warning over a high-dose MDMA tablet currently in circulation.

The orange ecstasy tablet labelled 'QDANCE' has recently been found circulating in NSW and contains more than two to three times the common dose, NSW Health said.

The warning comes after NSW Police recently seized a series of the orange QDANCE tablets in the state.

NSW Health have issued a warning for orange MDMA tablets labelled 'QDANCE'. Image: NSW Health

Professor Andrew Dawson, Clinical Director of the NSW Poisons Information Centre, said just one average-dose MDMA tablet or capsule can cause life-threatening toxicity.

“The risk is greatly increased if high doses or multiple MDMA tablets or capsules are consumed over a short period, or if MDMA is consumed in combination with alcohol or other stimulants, such as methamphetamine or cocaine," he said.

“Hot, humid weather also increases the dangers, as MDMA causes the body to dangerously overheat, potentially leading to organ failure, loss of consciousness and death."

Amnesty Bins have recently begun being placed at some music festivals in NSW for patrons to discard illegal drugs without fear of prosecution or penalty.

The bins are part of the state government's response to recommendations from the Deputy Coroner following an inquest into the deaths of six patrons at NSW music festivals.

NSW Health said recent deaths were not the result of contaminated or 'fake' MDMA tablets, but rather a direct result of taking high doses of MDMA.

National

READ MORE

Health Warning Issued After 'Lego' Shaped MDMA Shows Up In Australia

Health authorities have issued a warning ahead of New Year's Eve after dangerously high-dose MDMA shaped to look like 'Lego' was found in NSW.

Dawson said anyone who feels unwell after consuming MDMA should call Triple Zero immediately.

“Look after your mates. If you feel unwell, or if your friend feels unwell, do something about it. Don’t ignore it. You won’t get into trouble for seeking medical care,” he said.

Feeling really hot, rigid muscles, confusion or agitation, racing pulse/heart, feeling aggressive, uncontrolled repetitive movements, vomiting, seizures, difficult to rouse/unconscious are all signs that help should be sought immediately.